MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemoptysis (1887); Foreign Body In Patient (2687)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during an endoscopic bronchial ultrasound (ebus), the tip opaque marker of the subject device fell off in the trachea or a patient in his late 70s.This was noticed when an x-ray was taken after the procedure.The fallen piece remained inside the body.It was not decided how to retrieve it.At that time, there was no damage to the patient's health.The patient's condition suddenly worsened, and on (b)(6) 2024, he coughed up blood and was rushed to the hospital.An emergency operation was performed on (b)(6) 2024, and the marker was removed.It is the doctor's opinion that the marker did not cause the tumor rupture and hemoptysis but he cannot say for sure.The patient is currently hospitalized for observation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus, and the tip detachment was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the detachment of the radiopaque tip likely occurred due to the following: 1) due to certain factors, a physical load was applied to the distal end of the guide sheath, causing the radiopaque tip to become deformed.2) near the radiopaque tip, the distal end of the introducer was bent, causing the deformed radiopaque tip to become caught on the distal end of the introducer.3) the introducer was moved forward and backward in the state described above.As a result, the radiopaque tip located at the distal end of the guide sheath shifted its position.4) after the position of the radiopaque tip shifted, an instrument such as the introducer was inserted, and the distal end was extended.As a result, the radiopaque tip was pushed out by the instrument, causing it to detach from the guide sheath.Furthermore, based on the opinion of the responsible physician, it could not be determined whether the reported event was caused by the detachment of the radiopaque tip from the guide sheath.The cause of tumor rupture leading to hemoptysis does not appear to be due to the residual radiopaque tip based on the ct scan.However, it cannot be definitively ruled out.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages or mucous membrane damage, and could damage the endoscope and/or instrument.¿ ¿while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe.¿ ¿do not insert the endotherapy into the guide sheath, if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument.¿ ¿do not withdraw the endotherapy from the guide sheath if resistance to withdrawal is encountered.Reduce the angualtion of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope.¿ ¿if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument.¿ this supplemental report includes a correction to b5, d10, and g2 to provide information that was inadvertently not included in the initial medwatch.Also, additional information has been added to b5.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that an inductor was used during the procedure.The guide sheath was not inserted into a strong bending site of the bronchus but was confirmed to be inserted from the left b1+2 bronchus (bronchopulmonary segment in the left upper lobe of the lung).Moreover, it was reported that when using the guide sheath for compression hemostasis, the ultrasound probe or procedure tool is removed with the guide sheath tip sticking out from the tip of the endoscope.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19538600
Report Number9614641-2024-01254
Device Sequence Number6333825
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number3ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOPSY FORCEPS.; SCOPE (BF-260).; ULTRASOUND PROBE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale